Alert archive / Iowa / Flash Flood Warnings in 2013

Flash Flood Warning 24, NWS Des Moines, IA

May 27, 2013Butler County, Iowa

NWS Des Moines, IA issued this flash flood warning at May 27, 2013, 9:45 AM CDT for Butler County, Iowa. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2013, 9:45 AM CDT (14:45 UTC)
Expired
May 27, 2013, 3:45 PM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
Moderate

County Butler County, IA

The radar

The Des Moines radar (KDMX), 130 km from the middle of the area, began a volume at 14:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 2.8 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2013-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2013-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
490 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

395 
WGUS53 KDMX 271445
FFWDMX
IAC023-272045-
/O.NEW.KDMX.FF.W.0024.130527T1445Z-130527T2045Z/
/00000.2.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
945 AM CDT MON MAY 27 2013

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR A LEVEE FAILURE IN...
  EXTREME SOUTHEASTERN BUTLER COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 345 PM CDT MONDAY

* AT 941 AM CDT...LAW ENFORCEMENT REPORTED THAT FLOOD WATERS FROM 
  BEAVER CREEK HAVE CAUSED A BREACH ALONG TERRACE AVENUE... 
  APPROXIMATELY 1 MILE WEST OF NEW HARTFORD. FLASH FLOODING 
  IS EXPECTED TO AFFECT LOCATIONS EAST OF TERRACE AVENUE INCLUDING 
  PORTIONS OF THE TOWN OF NEW HARTFORD.

* LOCATIONS IMPACTED INCLUDE NEW HARTFORD.

FLOOD WATERS ARE EXPECTED TO AFFECT PORTIONS OF NEW HARTFORD. IF YOU 
ARE THREATENED BY THESE FLOOD WATERS...SEEK HIGHER GROUND 
IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER
CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...
ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

&&

LAT...LON 4257 9260 4256 9261 4256 9264 4258 9264

$$

ZOGG
2 follow-up statements
154 
WGUS73 KDMX 271532 RRA
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1032 AM CDT MON MAY 27 2013

IAC023-272045-
/O.CON.KDMX.FF.W.0024.000000T0000Z-130527T2045Z/
/00000.2.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUTLER-
1032 AM CDT MON MAY 27 2013

...A FLASH FLOOD WARNING FOR A LEVEE FAILURE REMAINS IN EFFECT UNTIL
345 PM CDT FOR EXTREME SOUTHEASTERN BUTLER COUNTY...

AT 1027 AM CDT...FLOOD WATERS FROM BEAVER CREEK CONTINUE SURGING 
THROUGH A BREACH ALONG TERRACE AVENUE...OR APPROXIMATELY 1 MILE WEST 
OF NEW HARTFORD. FLASH FLOODING IS EXPECTED TO AFFECT LOCATIONS EAST 
OF TERRACE AVENUE INCLUDING PORTIONS OF THE TOWN OF NEW HARTFORD.

LOCATIONS IMPACTED INCLUDE NEW HARTFORD.

LOCAL OFFICIALS HAVE RECOMMENDED THE EVACUATION OF PORTIONS OF NEW 
HARTFORD.

THE BROADCAST MEDIA REPORTS THAT A SHELTER HAS BEEN OPENED AT THE 
BOYD COMMUNITY BUILDING IN SHELL ROCK...OR ABOUT 10 MILES NORTHEAST 
OF NEW HARTFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS OCCURRING OR IS 
IMMINENT. BE ALERT FOR RISING WATER...AND DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATER OF UNKNOWN DEPTH BY FOOT OR AUTOMOBILE. TO 
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

&&

LAT...LON 4257 9260 4256 9261 4256 9264 4258 9264

$$

ZOGG
830 
WGUS73 KDMX 272028
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
328 PM CDT MON MAY 27 2013

IAC023-272045-
/O.CON.KDMX.FF.W.0024.000000T0000Z-130527T2045Z/
/00000.2.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUTLER-
328 PM CDT MON MAY 27 2013

...A FLASH FLOOD WARNING FOR A LEVEE FAILURE REMAINS IN EFFECT UNTIL
345 PM CDT FOR EXTREME SOUTHEASTERN BUTLER COUNTY...

AT 318 PM CDT...FLOOD WATERS FROM BEAVER CREEK CONTINUE TO AFFECT 
NEW HARTFORD DUE TO A BREACH ALONG TERRACE AVENUE...OR APPROXIMATELY 
1 MILE WEST OF NEW HARTFORD. FLASH FLOODING IS EXPECTED TO AFFECT 
LOCATIONS EAST OF TERRACE AVENUE INCLUDING PORTIONS OF THE TOWN OF 
NEW HARTFORD.  THE BUTLER COUNTY EMERGENCY MANAGER REPORTED WATER 
DROPPING SLOWLY WEST OF TOWN...BUT STEADY OR ONLY COMING UP VERY 
SLOWLY IN TOWN...POSSIBLE NEAR CREST.

THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 345 PM AS RAPID 
RISES ARE NO LONGER ANTICIPATED.  HOWEVER A RIVER FLOOD WARNING 
REMAINS IN EFFECT FOR BEAVER CREEK AT NEW HARTFORD.

LOCATIONS IMPACTED INCLUDE NEW HARTFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS OCCURRING OR IS
IMMINENT. BE ALERT FOR RISING WATER...AND DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATER OF UNKNOWN DEPTH BY FOOT OR AUTOMOBILE. TO
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

&&

LAT...LON 4257 9260 4256 9261 4256 9264 4258 9264

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at May 27, 3:41 AM CDT, 6 hours 4 minutes earlier.

Area forecast discussion, May 27, 3:41 AM CDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
341 AM CDT MON MAY 27 2013

.SHORT TERM.../TODAY /...
ISSUED AT 321 AM CDT MON MAY 27 2013

DECENT S/WV MOVING ACROSS THE STATE THIS MORNING WITH A WELL
DEVELOPED BOW ECHO ENTERING THE WESTERN CWA PRESENTLY.  CONCERNS FOR
TODAY ARE WITH THE BOW ECHO AND WIND AS FAR AS SEVERE WEATHER IS
CONCERNED...AND WITH FLOODING MOST OF THE CWA.  BOW ECHO IS
PRODUCING CONSISTENT 40 TO 55 MPH WINDS AND EXPECT TO SEE SOME
SPOTTY SEVERE WINDS WITH IT.  AREAS OF TSRA DEVELOPING AHEAD OF THE
LINE MAY LIMIT THE EWD PROGRESSION OF THE HIGH WINDS...BUT LEAD TO
FURTHER FLOODING PROBLEMS.  BULK OF ACTIVITY WILL BE EAST OF THE CWA
BY MID TO LATE MORNING WITH PLENTY OF CLOUDS REMAINING.  WARM FRONT
WILL HAVE A TOUGH TIME PROGRESSING NWD WITH REINFORCEMENT OF COOL
POOL BY THE MCS'S.  FOR THAT REASON...WENT BELOW MOS FORECASTS HIGHS
TODAY...ESPECIALLY OVER THE NERN HALF OF THE CWA.

.LONG TERM.../TONIGHT THROUGH SUNDAY/...
ISSUED AT 321 AM CDT MON MAY 27 2013

PERSISTENT WET PATTERN WILL REMAIN ACROSS THE REGION THROUGH MUCH
OF THE PERIOD...WITH CHANCES FOR SEVERE WEATHER NOW ADDED TO THE
MIX...ESPECIALLY EARLY IN THE WEEK AND FOR THE END OF THE WEEK.

ANOTHER ROUND OF HEAVY PRECIPITATION IS IN STORE FOR CENTRAL IOWA
AGAIN OVERNIGHT. STATIONARY FRONT WILL LIFT TO THE NORTH...AND
ANTICIPATE IT TO BE ACROSS NORTHERN IOWA BY TONIGHT...WHICH MAY BE
THE FOCUS FOR PRECIPITATION OVERNIGHT...AS WELL AS A SHORTWAVE
PUSHING SOUTH ACROSS SOUTHERN IOWA. ALONG WITH SHORTWAVE...ANOTHER
BAND OF THETA-E ADVECTION AND GOOD MOISTURE TRANSPORT WILL BE
FOCUSED ACROSS SOUTHERN IOWA THROUGH 12Z. ANTICIPATE THIS TO BE
THE BEST AREA FOR HEAVY RAIN...HOWEVER ANY RAIN ACROSS THE NORTH
COULD LEAD TO ADDITIONAL FLOODING CONCERNS GIVEN ANTECEDENT
CONDITIONS. WILL ALLOW FLASH FLOOD WATCH TO BE EXTENDED THROUGH
12Z...AND MAY NEED TO BE EXTENDED FURTHER SOUTH.

AS LOW PRESSURE SYSTEM ACROSS WESTERN KS/NE LIFTS NORTHEASTWARD
THROUGH THE MIDDLE OF THE WEEK...STRONG SOUTHERLY FLOW WILL
REMAIN ACROSS IOWA...THIS WILL ALLOW TEMPERATURES TO WARM AND WILL
ALSO KEEP GOOD MOISTURE FLOW ACROSS THE AREA. A WEAK BOUNDARY IS
SET TO PUSH EASTWARD FROM THE MISSOURI RIVER VALLEY FOR
TUESDAY...AND THIS MAY BE THE FOCUS FOR SEVERE WEATHER ACROSS THE
STATE WITH AFTERNOON DEVELOPMENT LIKELY. HAVE TRENDED POPS DOWN A
BIT FOR TUESDAY MORNING...WITH ONLY LINGERING PRECIPITATION...BUT
WITH POTENTIAL FOR AFTERNOON DEVELOPMENT HAVE BROUGHT POPS BACK UP
AGAIN FOR THE AFTERNOON...HOWEVER COVERAGE MAY BE MORE LIMITED.
SHEAR INCREASES TUESDAY AFTERNOON AS WELL AS CAPE VALUES AND COULD
SEE LARGE HAIL AND DAMAGING WINDS...AND TORNADOES CANNOT BE RULED
OUT. SYSTEM WILL CONTINUE TO LIFT NORTH AND MAY SEE LINGERING POPS
ACROSS THE NORTH FOR WEDNESDAY...BUT DO NOT HAVE HIGH CONFIDENCE.
HOWEVER...ANOTHER SHORTWAVE WILL PUSH EAST AS WELL BEHIND FRONT.

LARGE UPPER LEVEL LOW THEN DOMINATES FOR THE END OF THE WEEK AS
LOW TRACKS ACROSS NORTHERN PLAINS. GFS CONTINUES TO DIG LOW SOUTH
WHILE ECMWF DOES NOT. ANTICIPATE PRECIPITATION ALONG A FRONTAL
BOUNDARY STRETCHED ACROSS IOWA FOR THURSDAY...AND AGAIN
DEVELOPMENT FRIDAY BEHIND BOUNDARY. PLACEMENT AND DEVELOPMENT OF
LOW HOWEVER WILL PLAY A BIG ROLE IN SEVERE CHANCES...BOTH MODELS
DRAG A NEGATIVELY TILTED TROUGH ACROSS IOWA...AND SEVERE CHANCES
WILL NEED TO BE MONITORED WITH FUTURE UPDATES.

&&

.AVIATION...27/06Z
ISSUED AT 1153 PM CDT SUN MAY 26 2013

THUNDERSTORMS AND LOW STRATUS REMAIN IN THE FORECAST THROUGH THE
PERIOD THOUGH PERIODS OF VFR WILL REACH KDSM AND KOTM AT TIMES.
FARTHER NORTH...IFR TO MVFR STRATUS SHOULD MAINTAIN FOR MUCH OF
THE NEXT 24 HOURS. THUNDERSTORMS WILL BE WIDESPREAD OVERNIGHT INTO
MONDAY MORNING. ANOTHER ROUND IS LIKELY LATE MONDAY AFTERNOON INTO
THE EVENING. WINDS WILL GENERALLY BE SOUTHEAST BUT WILL BE
VARIABLE DIRECTION NEAR THUNDERSTORM OUTFLOW.

&&

.HYDROLOGY...
ISSUED AT 321 AM CDT MON MAY 27 2013

PWAT VALUES REMAIN HIGH ACROSS THE STATE...NEAR 1.5 WHICH IS WELL
ABOVE NORMAL FOR LATE MAY. IN ADDITION GOOD MOISTURE TRANSPORT
REMAINS WITH STRONG SOUTHERLY FLOW. WITH ANTICIPATED CONVECTION
ABLE TO PRODUCE HIGH RAINFALL RATES...AND GIVEN SEVERAL NIGHTS OF
VERY HIGH PRECIPITATION TOTALS ACROSS THE AREA...WITH MORE
CONVECTION EXPECTED OVERNIGHT...WILL KEEP FLASH FLOOD WATCH
THROUGH 12Z TUESDAY. AREAS OUTSIDE THE WATCH WILL ALSO BE
SUSCEPTIBLE TO FLASH FLOODING IF HEAVY RAINS AGAIN TRACK ACROSS
THE AREA. IN ADDITION...RIVERS ARE BEGINNING TO RESPOND TO HEAVY
RAINFALL AND WILL SEE CONTINUED RISES...WITH MORE RIVER FLOOD
WARNINGS POSSIBLE.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR BLACK HAWK-BOONE-
BREMER-BUTLER-CALHOUN-CARROLL-CERRO GORDO-CRAWFORD-DAVIS-EMMET-
FRANKLIN-GREENE-GRUNDY-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-JASPER-
KOSSUTH-MAHASKA-MARION-MARSHALL-MONROE-PALO ALTO-POCAHONTAS-POLK-
POWESHIEK-SAC-STORY-TAMA-WAPELLO-WARREN-WEBSTER-WINNEBAGO-WORTH-
WRIGHT.

&&

SHORT TERM...MS
LONG TERM...AWB
AVIATION...DONAVON
HYDROLOGY...AWB
Hazardous weather outlook, May 27, 5:03 AM CDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
503 AM CDT MON MAY 27 2013

IAZ057>059-070>072-081>084-092>096-281100-
AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON-ADAMS-UNION-CLARKE-LUCAS-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
503 AM CDT MON MAY 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE WEATHER. THUNDERSTORMS WITH THE
POTENTIAL FOR HEAVY RAINFALL AND A FEW CAPABLE OF PRODUCING
QUARTER SIZED HAIL AND DAMAGING WINDS ARE POSSIBLE TODAY AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORM CHANCES WILL PERSIST THROUGH THE PERIOD. THE THREAT
FOR HEAVY RAINFALL...POSSIBLY LEADING TO FLASH FLOODING OR AREAL
FLOODING WILL REMAIN THROUGH THE PERIOD. THERE IS A SLIGHT RISK FOR
SEVERE WEATHER MONDAY AND TUESDAY...WITH LARGE HAIL AND DAMAGING
WINDS THE MAIN THREAT...BUT AN ISOLATED TORNADO MAY BE POSSIBLE AS
WELL. SEVERE WEATHER MAY ALSO BE POSSIBLE AGAIN THURSDAY AND
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED PERIODICALLY THROUGH THE PERIOD.

IAZ004>007-015>017-023>028-033>039-044>050-060>062-073>075-085-086-
097-281100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-POLK-JASPER-POWESHIEK-WARREN-MARION-
MAHASKA-MONROE-WAPELLO-DAVIS-
503 AM CDT MON MAY 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE WEATHER. THUNDERSTORMS WITH THE
POTENTIAL FOR HEAVY RAINFALL AND A FEW CAPABLE OF PRODUCING
QUARTER SIZED HAIL AND DAMAGING WINDS ARE POSSIBLE TODAY AND
TONIGHT.

A FLASH FLOOD WATCH IS IN EFFECT THROUGH TUESDAY. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING.

THUNDERSTORM CHANCES WILL PERSIST THROUGH THE PERIOD. THE THREAT
FOR HEAVY RAINFALL...POSSIBLY LEADING TO FLASH FLOODING OR AREAL
FLOODING WILL REMAIN THROUGH THE PERIOD. THERE IS A SLIGHT RISK FOR
SEVERE WEATHER MONDAY AND TUESDAY...WITH LARGE HAIL AND DAMAGING
WINDS THE MAIN THREAT...BUT AN ISOLATED TORNADO MAY BE POSSIBLE AS
WELL. SEVERE WEATHER MAY ALSO BE POSSIBLE AGAIN THURSDAY AND
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED PERIODICALLY THROUGH THE PERIOD.

AWB

In the hours before

Special weather statement, May 27, 3:59 AM CDT, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
359 AM CDT MON MAY 27 2013

IAZ059-060-271100-
DALLAS-POLK-
INCLUDING THE CITIES OF...ADEL...DES MOINES
359 AM CDT MON MAY 27 2013

...STRONG THUNDERSTORMS HEADING FOR THE DES MOINES METRO AREA...

A LINE OF STRONG THUNDERSTORMS WILL MOVE INT THE DES MOINES METRO
AREA BETWEEN 430 AM AND 5 AM. INTENSE RAINFALL OF 2 INCHES PER
HOUR ARE LIKELY WITH THE STORMS WITH STREET FLOODING
LIKELY...ESPECIALLY IN LOW LYING AND FLOOD PRONE AREAS. THE
HEAVIEST RAINFALL WILL LAST LESS THAN ONE HALF HOUR.  IN
ADDITION...WINDS GUSTS OF 45 TO 60 MPH AND SMALL HAIL ARE LIKELY
WITH THE STORMS.
Local storm report, May 27, 4:32 AM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
432 AM CDT MON MAY 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     FLASH FLOOD      BAYARD                  41.85N 94.56W
05/27/2013                   GUTHRIE            IA   EMERGENCY MNGR

            HIGHWAY 25 RAILROAD UNDERPASS FLOODED. HIGHWAY HAS BEEN
            CLOSED.

0422 AM     FLASH FLOOD      5 SSW BAGLEY            41.78N 94.46W
05/27/2013                   GUTHRIE            IA   EMERGENCY MNGR

            WATER OVER SPILLWAY AND ROAD IN SPRINGBROOK STATE PARK.
            DNR IS EVACUATING THE PARK.

0430 AM     FLASH FLOOD      2 S BAGLEY              41.82N 94.43W
05/27/2013                   GUTHRIE            IA   EMERGENCY MNGR

            WATER OVER QUAIL ROAD.

&&

SKOW
Special weather statement, May 27, 8:33 AM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
833 AM CDT MON MAY 27 2013

IAZ025>027-035>038-046>048-058>060-271600-
WRIGHT-FRANKLIN-BUTLER-WEBSTER-HAMILTON-HARDIN-GRUNDY-GREENE-
BOONE-STORY-GUTHRIE-DALLAS-POLK-
INCLUDING THE CITIES OF...CLARION...HAMPTON...ALLISON...
FORT DODGE...WEBSTER CITY...ELDORA...GRUNDY CENTER...JEFFERSON...
BOONE...AMES...GUTHRIE CENTER...ADEL...DES MOINES
833 AM CDT MON MAY 27 2013

...STRONG WINDS THROUGH THE LATE MORNING HOURS...

STRONG SOUTHEAST WINDS AT 30 TO 40 MPH WITH GUSTS POSSIBLY TO 45
MPH CAN BE EXPECTED ACROSS CENTRAL TO NORTH CENTRAL IOWA THROUGH
11 AM CDT BEFORE DIMINISHING. DUE TO THE VERY SATURATED
GROUND...MANY TREES MAY BECOME EASILY UPROOTED DUE TO THE STRONG
GUSTS.

KLP
Local storm report, May 27, 8:55 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
855 AM CDT MON MAY 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     NON-TSTM WND DMG 2 W HUBBARD             42.31N 93.34W
05/27/2013                   HARDIN             IA   PUBLIC

            LARGE COTTONWOOD TREE UPROOTED. GROUND HIGHLY SATURATED
            BEFORE STRONG WINDS ARRVIED

0805 AM     NON-TSTM WND DMG 5 N BUCKEYE             42.49N 93.38W
05/27/2013                   HARDIN             IA   PUBLIC

            AN OLD SHED WAS BLOWN OVER BY NON-THUNDERSTORM WIND GUSTS

&&
Local storm report, May 27, 9:24 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
924 AM CDT MON MAY 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 AM     FLOOD            BAGLEY                  41.85N 94.43W
05/27/2013                   GUTHRIE            IA   EMERGENCY MNGR

            FLOOD WATERS ARE MOVING OVER HIGHWAY 141 FROM WATER
            FLOWING OFF THE FIELDS.

&&

JJOHNSON
Local storm report, May 27, 9:44 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
944 AM CDT MON MAY 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 AM     FLASH FLOOD      1 W NEW HARTFORD        42.57N 92.64W
05/27/2013                   BUTLER             IA   LAW ENFORCEMENT

            TERRACE AVENUE, A GRAVEL ROAD, IS FAILING AND WATER
            STARTING TO FLOW INTO NEW HARTFORD

&&

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:04 PM CDTTornado WarningDMXRinggold, Taylor26 min
May 26, 7:25 PM CDTTornado WarningDMXRinggold50 min
May 26, 7:55 PM CDTFlash Flood WarningDMXRinggold, Taylor6 hr
May 26, 7:56 PM CDTTornado WarningDMXRinggold, Taylor64 min
May 26, 8:38 PM CDTSevere Thunderstorm WarningDMXRinggold, Taylor37 min
May 26, 10:24 PM CDTRiver Flood WarningDMXWright63 hr
May 26, 10:24 PM CDTRiver Flood WarningDMXBlack Hawk7 days
May 27, 12:51 AM CDTAreal Flood WarningDMXMahaska36 hr
May 27, 2:55 AM CDTRiver Flood WarningDMXWebster5 days
May 27, 3:09 AM CDTFlash Flood WarningDMXGreene, Guthrie6 hr
May 27, 3:19 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Crawford, Greene, Guthrie41 min
May 27, 3:51 AM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Greene, Guthrie39 min
May 27, 4:50 AM CDTFlash Flood WarningDMXBoone, Greene6 hr
May 27, 7:54 AM CDTRiver Flood WarningDMXBlack Hawk, Butler65 hr
May 27, 8:56 AM CDTAreal Flood WarningDMXGreene, Guthrie24 hr
May 27, 10:08 AM CDTHigh Wind WarningDMXBoone, Dallas, Marshall, Polk, Story76 min
May 27, 10:19 AM CDTRiver Flood WarningDMXBlack Hawk, Bremer, Butler4 days
May 27, 10:19 AM CDTRiver Flood WarningDMXBlack Hawk, Bremer, Butler3 days
May 27, 10:19 AM CDTRiver Flood WarningDMXPolk, Story64 hr
May 27, 10:19 AM CDTRiver Flood WarningDMXJasper, Marion, Polk5 days
May 27, 10:19 AM CDTRiver Flood WarningDMXHumboldt, Kossuth5 days
May 27, 10:19 AM CDTRiver Flood WarningDMXBoone, Hamilton, Webster5 days
May 27, 10:19 AM CDTRiver Flood WarningDMXPolk8 days
May 27, 10:19 AM CDTRiver Flood WarningDMXDavis, Wapello71 hr
May 27, 10:19 AM CDTRiver Flood WarningDMXHamilton, Webster3 days
May 27, 10:30 AM CDTAreal Flood WarningDMXBoone24 hr
May 27, 11:12 AM CDTRiver Flood WarningDMXDallas, Greene8 days
May 27, 11:12 AM CDTRiver Flood WarningDMXDallas, Polk5 days
May 27, 11:12 AM CDTRiver Flood WarningDMXPolk5 days
May 27, 11:12 AM CDTRiver Flood WarningDMXPolk8 days
May 27, 11:17 AM CDTRiver Flood WarningDMXStory40 hr
May 27, 1:43 PM CDTRiver Flood WarningDMXStory34 hr

Nearby

Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.